Has anyone ever been on Prazosin? I am being put on it for PTSD nightmares so that I can sleep without waking with horible nightmares from my PTSD. I know it is also a blood pressure medicine so if anyone has ever been on it before I would greatly appreciate some feedback on your success or failure. You folks have always been helpful in the past so I am asking for your help again. Thanks my buddies. marjorie zych
I would love to help you but I have never heard of this med. I hope one of the others out there has some words of wisdom for you. I just hope this works for you because heaven knows you need a whole lot of good nights sleep, free of nightmares and badreams. I wish for you only dreams of tropical beaches with white sand beaches frozen beverages (alcohol free is fine) and plenty of beautiful men to fulfill your every wish and desire. Good luck and sweet dreams!!!
I haven't taken Prazosin, but this is what I found on the net for you:
If you have post-traumatic stress disorder (PTSD), your body may release too much adrenaline. Adrenaline is a hormone that can make you feel stressed and have nightmares.
Prazosin blocks some of the effects of adrenaline released in your body. This may help reduce the nightmares and sleep problems you have with PTSD.
By keeping you from having nightmares, prazosin may help you get better sleep. With better sleep, you can feel healthier and more alert. This may help lower your stress and help you feel more in control of your life.
Research shows that prazosin may help reduce nightmares, one of the symptoms of PTSD.1 More research is needed to confirm its effectiveness for treating PTSD.
Side effects include:
Low blood pressure (hypotension); A slow heart rate (bradycardia); A cough or wheezing, which means the airways that carry air to the lungs are narrowing (bronchospasm); Thinking and acting more slowly; Stuffy nose, headache, and swelling in the legs.
Prazosin may help reduce your nightmares, but it is not a cure for PTSD. Nightmares and anxiety may come back if you stop taking your medicine.
Prazosin lowers blood pressure (hypotension), which can make you feel dizzy. This usually stops when your body is used to prazosin. Be careful not to stand up too fast, especially if your dose has just been changed.
Prazosin can be taken safely with other PTSD medicines, such as antidepressants, but not with trazodone. Taking prazosin with trazodone can cause the rare side effect of priapism. This is an erection that doesn't go away, which can cause serious health problems.
Marjorie, hope the info helps? Take care, be well & safe! Have a good night!
I've taken prazosin for PTSD nightmares and it has helped me a lot. I did stop taking it, as I thought I didn't need it any more, but the nightmares are back and worse than ever - therapy is heading into some deep stuff.
I'm going to ask for it again and for a higher dose this time. I think you will be glad you're taking it. : ) bb
I have been taking this medication for PTSD since march. It really does seem to work for the most part. Every now and then a nightmare will break through and it seems to be SUPER intense. But I would much rather have 1 really bad one every now and then, over having one every time I close my eyes.
- Prazosin Information for Consumers
- Prazosin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prazosin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Apr 2016 • 1 answer
Updated 28 Mar 2016 • 2 answers
Updated 10 Feb 2018 • 1 answer
Minipress - Why does prazosin make me feel so strange. I never really wake up. I stay in a constant?
Updated 28 Oct 2018 • 2 answers
Posted 6 days ago • 0 answers